Combivir/Fortovase or Combivir/Sustiva
Apr 4, 2003
Hi, I began treatment with Sustiva/Videx EC/Zerit with good results, VL undetecable...but developed peripheral neuropathy in the 4th month. My Doctor had me stop treatment, then switch to Combivir/Fortovase. I couldn't take the nausea with the Fortovase, so I've been taking the Combivir alone for the last 2 months. Is there any reason why I could not add back the Sustiva, rather than the Fortovase? Is Sustiva associated with Peripheral Neuropathy at all ? I handled the effects of Sustiva rather well, and it was quite easy to take, so I would welcome it back into my treatment. As for the Fortovase, well, downing 6 pills three times a day plus the nausea is too much for me..Would you recommend the Combivir/Sustiva ? I do plan to discuss with my Doctor but wanted another opinion. Thanks for any advice..
Response from Dr. Henry
It is usually not a good idea to just use Combivir. If your viral load is still undetectable then adding the Sustiva is reasonable. Ziagen and/or Viread are also possibilities. Sustiva is not usually linked to peripheral neuropathy (that would most likely be due to D4T + ddI in your case). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Exercises To Get Rid Of Buffalo Hump
- Can You Take Your Hiv Test When You Have Your Period?
- How Accurate Is A 2 Week Hiv Test Result?
- How Long Does It Take For Hepatitis C To Show Up?
- Can You Still Have Children If You're Hiv Positive?
- How Long Do I Have To Wait To Get A Hep Titer After A Hep B Shot?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.